MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER (ONX; HEART VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER (ONX; HEART VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Edema (2020); Respiratory Failure (2484)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial notification on (b)(6) 2025, "male patient.Trifecta explanted, onxace23 implanted.A pledgit dropped into the left ventricle.They used a long tonsil clamp to go through the onx valve to get the pledgit, one of the leaflets shattered into 3 pieces and fell into the ventricle.It took about three extra hours to recover the pieces.They used flouro and ct to make sure they had all the pieces.The patient ended up on echo for pulmonary edema that was worse, surgeon believed, because of the long pump run.Today 5/7 the patient still on ecmo.The patient did have mild pulmonary edema before the case." this investigation is relegated to onxace-23, sn (b)(6) with the allegation of leaflet fracture.Additional information received 05/12/2025 from surgeon: "thanks for bringing this to the attention of your qi team.The report mistakenly says the patient is on echo instead of ecmo.The patient is not doing great ¿ still on ecmo over a week later with ongoing rv failure, respiratory failure.I will try to obtain a copy of the records for you.".
 
Additional Manufacturer Narrative
Op notes requested but not received.No additional information forthcoming.The manufacturing records for onxace-23, sn (b)(6).Were reviewed.It was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were found.The available information was reviewed.On (b)(6) 2025 a complaint of a fractured leaflet was reported to artivion, and an investigation was initiated on an onxace-23 with a serial number of (b)(6) that was implanted on (b)(6) 2025 in a male of unknown age.On (b)(6) 2025 onxace-23 with a serial number of (b)(6) was implanted in the aortic position.According to the report, the patient was undergoing an aortic valve re-do procedure where a trifecta valve was explanted and replaced with an on-x valve.During the procedure a pledget dropped into the left ventricle and the surgeon used a long tonsil clamp (surgical instrument) to go through the on-x valve and retrieve the pledget.During the retrieval the leaflet shattered into three pieces and fell into the ventricle.It took an additional three hours to recover the pieces via fluoroscopy and ct.As a result of the extended on pump surgery time the patient was placed on ecmo for worsening pulmonary edema (was mild prior to the operation) and remains on ecmo on pod # 10 ((b)(6) 2025) as of the last update received from the surgeon.The surgery was completed with on onxace- 23 sn # (b)(6).The surgeon was aware of the ifu instructions that state to not use metallic instruments or excessive force while implanting the valve, but she did not think the leaflet would shatter in that manner.The device history record concluded that the valve passed on-x acceptance criteria prior to initial release.The valve was not returned for inspection and no medical records were provided.This is a case of prosthetic valve structural dysfunction which is listed as a potential complication in the instructions for use, as are the potential for reoperation and explantation [ifu].The root cause of the fractured leaflet is most likely a result of contact with the long tonsil clamp (surgical instrument) during the retrieval of dropped pledget, however that cannot be confirmed as the valve was not retuned for inspection.No further action is required without further information.Based on the information provided the root cause of the fractured leaflet is most likely a result of contact with the long tonsil clamp during the retrieval of dropped pledget, however that cannot be confirmed as the valve was not retuned for inspection.Manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER (ONX
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard, nw
kennesaw, GA 30144
MDR Report Key22060005
Report Number1649833-2025-00017
Device Sequence Number8348033
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXACE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale